Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 75, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 5, 2025, 4:41 PM CDT for Grenada County, Leflore County, Sunflower County, Mississippi. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2025, 4:41 PM CDT (21:41 UTC)
- Expired
- Apr 5, 2025, 5:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Grenada County, MS, Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 165 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 4:47 PM CDT | TORNADO | 2 Nne Schlater, MS | A trained storm spotter reported a large funnel cloud on the ground north of Schlater MS. Multiple trees and powerlines were blown down. |
| Apr 5, 4:51 PM CDT | TORNADO | 2 Ssw Sunnyside, MS | Power pole snapped. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 9:56 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
853
WFUS54 KJAN 052141
TORJAN
MSC043-083-133-052245-
/O.NEW.KJAN.TO.W.0075.250405T2141Z-250405T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
441 PM CDT Sat Apr 5 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
East central Sunflower County in northwestern Mississippi...
West central Grenada County in north central Mississippi...
Northern Leflore County in north central Mississippi...
* Until 545 PM CDT.
* At 441 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Schlater, or 9 miles southeast of Ruleville,
moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Sunnyside, Schlater, and Minter City around 445 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3381 8988 3358 9046 3368 9055 3381 9039
3381 9018 3379 9017 3376 9019 3376 9025
3374 9031 3370 9030 3369 9029 3370 9026
3374 9024 3372 9022 3372 9014 3381 9014
3381 8998 3382 8998 3382 8993 3384 8992
TIME...MOT...LOC 2141Z 234DEG 48KT 3366 9041
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SAS2 follow-up statements
421
WWUS54 KJAN 052154
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
454 PM CDT Sat Apr 5 2025
MSC133-052204-
/O.CAN.KJAN.TO.W.0075.000000T0000Z-250405T2245Z/
Sunflower MS-
454 PM CDT Sat Apr 5 2025
...THE TORNADO WARNING FOR EAST CENTRAL SUNFLOWER COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for north
central Mississippi.
&&
LAT...LON 3381 8988 3363 9032 3374 9038 3381 9024
3381 9018 3379 9017 3376 9019 3375 9030
3373 9031 3370 9030 3369 9029 3370 9026
3374 9024 3372 9022 3372 9014 3381 9014
3381 8998 3382 8993 3384 8992
TIME...MOT...LOC 2154Z 234DEG 48KT 3376 9024
$$
MSC043-083-052245-
/O.CON.KJAN.TO.W.0075.000000T0000Z-250405T2245Z/
Grenada MS-Leflore MS-
454 PM CDT Sat Apr 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WEST
CENTRAL GRENADA AND NORTHEASTERN LEFLORE COUNTIES...
At 454 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Minter City, or 17 miles north of Greenwood, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Grenada and northeastern Leflore Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3381 8988 3363 9032 3374 9038 3381 9024
3381 9018 3379 9017 3376 9019 3375 9030
3373 9031 3370 9030 3369 9029 3370 9026
3374 9024 3372 9022 3372 9014 3381 9014
3381 8998 3382 8993 3384 8992
TIME...MOT...LOC 2154Z 234DEG 48KT 3376 9024
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SAS505
WWUS54 KJAN 052226
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
526 PM CDT Sat Apr 5 2025
MSC043-083-052245-
/O.CON.KJAN.TO.W.0075.000000T0000Z-250405T2245Z/
Grenada MS-Leflore MS-
526 PM CDT Sat Apr 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WEST
CENTRAL GRENADA AND NORTHEASTERN LEFLORE COUNTIES...
At 526 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Minter City, or 15 miles north of Greenwood, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Minter City and Sunnyside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3381 8988 3363 9032 3374 9038 3381 9024
3381 9018 3379 9017 3376 9019 3375 9030
3373 9031 3370 9030 3369 9029 3370 9026
3374 9024 3372 9022 3372 9014 3381 9014
3381 8998 3382 8993 3384 8992
TIME...MOT...LOC 2226Z 229DEG 45KT 3373 9026
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SASWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 5, 4:03 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 5, 4:03 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
403 PM CDT Sat Apr 5 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 402 PM CDT Sat Apr 5 2025
Through Tomorrow: The threat for severe weather will increase from
west to east through tonight before the threat will subside tomorrow
morning. The previously stalled cold frontal boundary has begun to
shift southward as the strong 500mb ridge that has dominated the
previous few days breaks down. The primary focus of the severe will
be focused along and west of I-55 especially in the ArkLaMiss delta
region as a host of watches, warnings and advisories have already
been issued. Currently as of about 3pm portions of the ArkLaMiss
Delta have been put under a Tornado watch through 7pm tonight.
Additionally, multiple severe thunderstorm warnings and a tornado
warning have been issued for the aforementioned area. This is the
beginning of the severe event with a tornado watch for central
Mississippi likely as the boundary progresses.
Storms, some of which could be strong to severe, will be capable of
producing damaging wind gusts up to 70mph+, large hail up to golf
ball size and the possibility for a few tornadoes; some of which
could be strong. As of now we have observed peak wind gusts of up to
45mph across the CWA as a wind advisory is in effect until 7 pm this
evening. Should the environment remain largely undisturbed across
central MS until this evening, the threat for supercells, some
tornadic, could be maximized this afternoon into the evening.
Tonight we expect storms to organize into more of a line that
progresses through the area from northwest to southeast, the
tornadic threat will diminish with straight line winds being more of
a concern.
There is also a heavy rain and flooding threat for tonight over
mainly northwest portions of the area. A flood watch is in effect
through Sunday morning for portions of northern MS and the ArkLaMiss
Delta. As the more intense storms move across, rainfall rates could
reach up to 3 inches per hour, which would raise concerns for flash
flooding, especially in urban and low lying areas. Additionally,
excessive rainfall totals will increase potential for river rises
and potential flood stage increases.
By later Sunday morning, the front will have progressed through most
of the area with lingering post-frontal showers possible through
Sunday evening, and much cooler air will move into the area, which
will be quite a contrast with the the recent heat and humidity.
Through Next Week: Weather looks to be mostly quiet behind the
frontal boundary which will have progressed through the area. A
cooler and drier airmass will continue to move into the region
behind the front locking dry conditions through the long term
forecast. Temperatures look to stay in the low to mid-60s through
Wednesday before rebounding into the mid 70s by the end of the
period./KP/
&&
.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Sat Apr 5 2025
VFR conditions and a gusty south wind 25-30kts wl prevail this
afternoon at most TAF sites. The exception will be in the west
where a band of TSRA along and ahead of a cold front will move
into the area and bring lower flying conditions. This band of TSRA
will continue shifting east through tonight and Sunday morning.
IFR cigs and -RA wl develop in the wake of the front. The -RA wl
taper off from the west Sunday morning but the IFR cigs wl prevail
through the end of the TAF period. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 62 72 47 59 / 90 70 10 0
Meridian 66 77 49 60 / 80 90 40 10
Vicksburg 58 64 47 59 / 90 30 10 0
Hattiesburg 69 79 52 63 / 70 100 50 20
Natchez 59 65 47 58 / 90 40 10 0
Greenville 55 59 44 59 / 100 20 10 0
Greenwood 58 65 44 60 / 90 30 10 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Sunday morning for MSZ018-019-025>029-
034>036.
Wind Advisory until 7 PM CDT this evening for MSZ018-019-025>028-
034>037-040>045-047>066-072>074.
LA...Flood Watch through Sunday morning for LAZ007.
Wind Advisory until 7 PM CDT this evening for LAZ009-016-023>026.
AR...Flood Watch through Sunday morning for ARZ074-075.
&&
/KP/22In the hours before
Special weather statement, Apr 5, 3:55 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
355 PM CDT Sat Apr 5 2025
MSZ019-052130-
Sunflower MS-
355 PM CDT Sat Apr 5 2025
...STRONG THUNDERSTORMS WILL IMPACT SUNFLOWER COUNTY THROUGH 430 PM
CDT...
At 355 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Merigold to near Boyle to
near Arcola. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Holly Ridge, Ruleville, and Indianola around 400 PM CDT.
Doddsville and Drew around 405 PM CDT.
Sunflower, Parchman, Blaine, and Rome around 410 PM CDT.
Moorhead around 420 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for north central
and northwestern Mississippi.
&&
LAT...LON 3399 9045 3345 9045 3334 9076 3362 9076
3362 9066 3399 9066
TIME...MOT...LOC 2055Z 234DEG 45KT 3385 9074 3366 9071 3324 9091
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SASLocal storm report, Apr 5, 3:56 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
356 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM Tstm Wnd Gst 3 W McMillan Corner 33.39N 91.36W
04/05/2025 M57 MPH Chicot AR Public
Measured from a Davis station.
&&
CELocal storm report, Apr 5, 4:10 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
410 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM Tstm Wnd Dmg 3 NNE Montrose 33.35N 91.48W
04/05/2025 Ashley AR Utility Company
Power lines down.
&&
CELocal storm report, Apr 5, 4:12 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
412 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Dmg 7 NNE McMillan Corner 33.48N 91.24W
04/05/2025 Chicot AR Utility Company
Power line down.
&&
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:19 AM CDT | Flood Watch | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 8 more | 23 hr |
| Apr 5, 9:52 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 7 days |
| Apr 5, 1:35 PM CDT | Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Claiborne, Clarke and 33 more | 5 hr |
| Apr 5, 2:25 PM CDT | Tornado Warning | JAN | Bolivar | 65 min |
| Apr 5, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 94 min |
| Apr 5, 2:30 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 90 min |
| Apr 5, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 16 min |
| Apr 5, 3:55 PM CDT | Special Weather Statement | JAN | Sunflower | 35 min |
| Apr 5, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 49 min |
| Apr 5, 6:01 PM CDT | Special Weather Statement | JAN | Leflore | 59 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.